Moxifloxacin-Induced Visual Hallucinations: A Case Report and Review of the Literature

    loading  Checking for direct PDF access through Ovid

Abstract

Fluoroquinolones are extensively used to treat a variety of common bacterial infections. Due to their extensive use in clinical practice, increases in neuropsychiatric events have been reported. We discuss the case of a young female who developed visual hallucinations after 2 doses of moxifloxacin. After discontinuation of the moxifloxacin, the patient’s symptoms completely resolved. While one other case report exists with moxifloxacin, this case is unique in comparison. Our patient was a young female with no kidney dysfunction, no drug abuse history, absence of polypharmacy, and no previous psychological history that would have put her at an increased risk of drug-induced psychosis. Due to the prevalence of medication-induced hallucinations, it is imperative that clinicians are able to recognize offending medications in an effort to prevent misdiagnosis of a psychiatric illness.

Related Topics

    loading  Loading Related Articles